MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET: 19 GA; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET: 19 GA; ANESTHESIA CONDUCTION CATHETER
Model Number IPN046378
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that the catheter was blocked and unable to inject.
 
Additional Manufacturer Narrative
(b)(4).The customer reported the catheter was blocked and would not inject.(the customer returned one opened).The snaplock assembly and the epidural catheter were removed and were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter revealed the catheter appears used.Biological material can be seen between the inner coils.There is a heavy presence of biological material at the distal end of the returned catheter.No other defects or anomalies were observed.A functional flow test was performed on the returned sample.The returned epidural catheter was inserted from the proximal end into the returned snaplock assembly until it bottomed out and the snaplock assembly was closed.The components were confirmed to be secured by tugging gently.The snaplock assembly was connected to the lab leak and the pressure was increased to 10 psi to establish flow.No flow could be established out of the distal tip of the catheter.The test was repeated using the returned snaplock assembly and lab inventory epidural catheter.Flow could be established to the distal tip of the catheter, indicating that there are no flow issues with the returned snaplock assembly.An attempt was made to thread a lab inventory wire through the epidural catheter from the proximal end.The wire threaded completely through the catheter from the proximal end of the returned catheter with very little resistance.An attempt was made to thread a lab inventory wire through the epidural catheter from the distal end.The wire threaded completely through from the distal end of the returned catheter; however, much resistance was met at the distal tip , but the wire was able to push the occlusion on through the catheter.A flow test was once again performed with the returned catheter and returned snaplock assembly.Flow was established coming from the distal tip.The biological material present in the catheter at the distal tip was most likely causing the occlusion.The flow rate was measured at 8.6ml/min which is within the specification of a minimum 1ml/min.A corrective action is not required at this time as the condition of the sample received indicates unintentional user error caused or contributed to this event.In summary, the reported complaint of the catheter being blocked and not injecting was confirmed during functional inspection of the returned sample.The returned epidural catheter was found to be completely occluded most likely with biological material.Microscopic examination revealed a heavy presence of biological material at the distal end.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related cause.After the lab inventory wire pushed the biological material through, the returned components passed a functional flow test and met flow rate specifications.Therefore, based upon the condition of the sample received, unintentional user error caused or contributed to this event.No further action is required at this time.
 
Event or Problem Description
It was reported that the catheter was blocked and unable to inject.
 
Event or Problem Description
It was reported that the catheter was blocked and unable to inject.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
EPIDURAL CATHETERIZATION SET: 19 GA
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15476991
Report Number3006425876-2022-00823
Device Sequence Number5594847
Product Code BSO
UDI-Device Identifier40801902128407
UDI-Public40801902128407
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberIPN046378
Device Catalogue NumberEC-05400-E
Device Lot Number71F21E2146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer10/17/2022
10/21/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date10/17/2022
10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown